Texas, 2009

Wildfire in Texas, July 21, 2009

July 21, 2009 · NWS CRP · 1 event in 1 county or zone

73). 125 homes were threatened, but none damaged.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

The Aquarius Wildfire burned through 150 acres of drought-stressed fuels in Nueces County (N27 40.43 X W97 16.73). 125 homes were threatened, but none damaged.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 21, 2:29 PM CST, 31 minutes earlier.

Area forecast discussion, Jul 21, 2:29 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
329 PM CDT TUE JUL 21 2009

.SHORT TERM...UPPER LEVEL RIDGE AXIS STRETCHING FROM NEVADA TO
SOUTH TEXAS WILL PERSIST THROUGH THE SHORT TERM...PROVIDING NEAR
RECORD HEAT ONCE AGAIN. S/W ENERGY RIDING DOWN THE PERIFERY OF THE
RIDGE OVER CENTRAL AND EASTERN TX WILL GENERATE CONVECTION THAT
WILL REMAIN TO OUR NORTH. EXPECT BREEZY CONDITIONS OVER THE
SOUTHERN COASTAL COUNTIES WEDNESDAY WITH THE THERMAL LOW
CONTRIBUTING TO A MORE EASTERLY COMPONENT TO THE WIND IN THE AFTN.
SHOULD NOT BE AS WINDY TOMORROW AS TODAY AS THE LOW LVL JET IS
PROGGED TO BE WEAKER AS H85 RIDGE SETTLES INTO CNTRL TX. WILL
CONTINUE THE RED FLAG WARNING UNTIL 7PM THIS EVENING AND SCAS
THROUGH 8PM.  NO OTHER SIGNIFICANT FEATURES TO TALK ABOUT.

&&

.LONG TERM (THURSDAY THROUGH TUESDAY)...THE LONG HOT SUMMER
CONTINUES ACROSS SOUTH TEXAS THROUGH THE EXTENDED PERIOD. PERSISTENT
RIDGING ALOFT WILL CONTINUE TO MAINTAIN ABOVE NORMAL HEIGHTS AND
TEMPERATURES...LIMITING CHANCES FOR PRECIPITATION AND REINFORCING
THE VERY WARM AIR ACROSS SOUTH TEXAS.

MODELS FORECAST THE RIDGE AXIS TO DRIFT WESTWARD...MOVING FAR ENOUGH
WEST TO ALLOW HIGHER MOISTURE TO MOVE IN FROM THE GULF. WITH HIGHER
TEMPERATURES ALOFT REMAINING VERY HIGH...THE HIGHER MOISTURE MIGHT
NOT BE ENOUGH BY ITSELF TO TRIGGER CONVECTION...BUT HAVE ADDED
SLIGHT CHANCES FOR THUNDERSTORMS MONDAY AND TUESDAY AFTERNOON TO
ACCOUNT FOR THE POSSIBILITY. ORGANIZED ACTIVITY ANY FURTHER WEST
SEEMS UNLIKELY AT THIS TIME.

MOS REMAINS TOO COOL...SO HAVE CONTINUED PREVIOUS TRENDS OF GOING
SEVERAL DEGREES ABOVE NUMERICAL GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    78  98  76  99  75  /  10  10  10  10  10
VICTORIA          76  98  74  98  74  /  10  10  10  10  10
LAREDO            81 106  80 105  80  /   0  10  10  10  10
ALICE             79 103  75 102  76  /  10  10  10  10  10
ROCKPORT          79  94  79  94  79  /  10  10  10  10  10
COTULLA           76 103  74 101  74  /  10  10  10  10  10
KINGSVILLE        77 100  75  99  75  /  10  10  10  10  10
NAVY CORPUS       80  94  80  94  80  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...JIM WELLS...
     KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN PATRICIO...
     VICTORIA.

GM...SMALL CRAFT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL OUT 20 NM.

&&

JM/75...SHORT TERM
JV/71...LONG TERM
Hazardous weather outlook, Jul 21, 4:16 AM CST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
516 AM CDT TUE JUL 21 2009

GMZ230-235-250-255-270-275-TXZ229>234-239>247-221030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
516 AM CDT TUE JUL 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED
THIS AFTERNOON ACROSS MOST OF THE INLAND COUNTIES OF SOUTH
TEXAS. A FEW LOCATIONS MAY EXCEED 110 DEGREES FOR A BRIEF PERIOD
OF TIME. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTERNOON HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED OVER
INLAND AREAS. HEAT INDICES MAY REACH 110 TO 113 FROM ALICE TO LAREDO.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RG/JAR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Nueces

When
July 21, 3:00 PM CST to 7:00 PM CST
Where
Nueces forecast zone
Reported by
Park/Forest Service
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

The Aquarius Wildfire burned through 150 acres of drought-stressed fuels in Nueces County (N27 40.43 X W97 16.73). 125 homes were threatened, but none damaged.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, July 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 191598.